Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects of PI
Apr 15, 2001

I have been taking Norvir,Fortavase,Videx, and Zerit for about 4 yrs. As of my last blood test (oct/2000), my cd4 count has been about 650 and my vl last time was about 400 or so. I go through periods of headaches and diarhea. Is this normal? If I take excedrin the headache goes away also Imodium AD takes care of the diarhea.

Response from Dr. Henry

ALthough many patients experience side effects on HIV medications I hesitate to cal those side effects normal. It is not normal to have chronic headaches and diarrhea. If no other cause of those conditions can be found, then one is often left considering them as side effects of the HIV medications. If they are mild and can be easily managed, then often one just puts up with them. If the situation suggests that other HIV medications might work then consideration of a change or switch of meds is a common manuver. In some patients treatment was started at a time when the approach was aggressive but now perhaps the situation doesn't demand therapy. In those situations then stopping treatment for a while is a consideration. Without more details I can't comment further but again I don't consider chronic symptoms "normal". If they are mild and you can put up with then and your HIV situation calls for continued use of your particular regimen, then you may be stuck for a while. KH



Previous
No Side Effects?
Next
Kaletra Side Effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement